Library Header Image
LSE Research Online LSE Library Services

The explicit solution to a sequential switching problem with non-smooth data

Johnson, Timothy C. and Zervos, Mihail ORCID: 0000-0001-5194-6881 (2010) The explicit solution to a sequential switching problem with non-smooth data. Stochastics: an International Journal of Probability and Stochastic Processes, 82 (1). pp. 69-109. ISSN 1744-2508

Download (466kB) | Preview
Identification Number: 10.1080/17442500903106606


We consider the problem faced by a decision maker who can switch between two random payoff flows. Each of these payoff flows is an additive functional of a general 1D Ito diffusion. There are no bounds on the number or on the frequency of the times at which the decision maker can switch, but each switching incurs a cost, which may depend on the underlying diffusion. The objective of the decision maker is to select a sequence of switching times that maximizes the associated expected discounted payoff flow. In this context, we develop and study a model in the presence of assumptions that involve minimal smoothness requirements from the running payoff and switching cost functions, but which guarantee that the optimal strategies have relatively simple forms. In particular, we derive a complete and explicit characterization of the decision maker's optimal tactics, which can take qualitatively different forms, depending on the problem data.

Item Type: Article
Official URL:
Additional Information: © 2010 Taylor & Francis
Divisions: Mathematics
Subjects: H Social Sciences > HG Finance
Q Science > QA Mathematics
H Social Sciences > HA Statistics
Date Deposited: 27 Aug 2010 13:13
Last Modified: 16 May 2024 01:02

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics